Monday, October 6, 2008

Checkin' myself

Good grief, I am just horrible at this blog stuff. I come and read my own blog, while at work. and think to myself "when the hell is this gonna get updated."
And have soooooo much to say. and yet forget to sign in and say it.

So anywho. You ever have that wierd moment when you catch yourself doing something completely trivial and mundane but you have a flash from a previous moment in your life when that very mundane task was much much more laborious of a chore?
Am I just being way to blatantly obvious here?

Every now and then I have those odd moments. For instance today, I walked out to the kitchen from my room to grab a handful of chips and stopped in mid-stride as a memory of a few years back, home recovering from surgery, and doing that very same thing (walking out to grab a snack) was a major chore. Shuffling along with my skeletal 102 lb frame swimming in sweats, fuzzy slippers, and ginormous hoodie. Hair unwashed for three or four days straight and sticking out every which way. It took a good 5 minutes to walk out, get something and make it back to my room and in bed. By which time I was exhausted.

So today when I had that brief flashback I just paused and soaked in that memory. Let it bubble up, feel the emotions from that time, acknowledge how far I've come, and then continued on. I don't want to begin to take the everyday little things for granted.

Aight, enough with that. Lemme give you guys some updates. Some of you may have seen my new do', but I should officially unveil it for all of cyberland to critique. I've been doing chemo infusions every two weeks since may, but I started with the full regime of FOLFIRI, Avastin, and Erbitux. After four cycles I was switched to just taking Erbitux while I awaited surgery. So I've been doing that since..oh, i dunno, before August. The odd thing was that about a month or so after being taken off the big cocktail of drugs, I started noticing my hair just shedding ridiculously. I thought it was the residuals of the former drugs working themselves out of my system. But it just kept coming out. My hair was limp, thinned, and lifeless. It's not a very common side effect of Erbitux. So I don't understand why after not comign out with the multitude of chemo drugs, it was doing so now.
I started by cutting it pretty short. (depicted here by the "many faces of me" heh) Which actually wasn't all that bad. But I wanted to kick it up a bit. and added in hot pink and red highlightsBut you just kept coming out. I was haunted by little hairs. Everywhere. Hanging off of everything. If i leaned forward and shook my head back and forth little hairs would rain down. Just practically leaping off my head.
So I knew the inevitable was coming. *gulp*. I was going to have to baldly go...where few women ever have to go.
And so after a few glasses of wine for lubrication, out came the clippers and off came the hair!

(oh how the wine helped.....)

But you know...I figured I should try something I wouldn't normally have ever tried (well, um besides the very obvious SHAVED HEAD). So, for the meantime, I have a little bang and side burns. Which makes wearing a hat kinda like a little illusion:

So for now, I'm getting used to the (really really cold) breeze on my scalp, not having to wash or brush my hair really at all, and getting wierd looks from little kids. It's not all that bad. Not my choice. But it's a little fun playing the role of a little emo/punk/skinheadish/lesbian girl. Why not, life is short, play roles.